MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM

BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM
Model Number H749LVSUS270
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920); Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Transient Ischemic Attack (2109); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that difficulty advancing the delivery system and stroke occurred.The patient was selected for a 27mm lotus edge valve implant.Balloon aortic valvuloplasty (bav) was performed with a 20mm non-bsc balloon catheter.A 27mm lotus edge valve system was advanced.The physician encountered challenges crossing the native aortic valve with the 27mm lotus edge valve system.The guide wire and the nosecone of the 27mm lotus edge valve system were repositioned.The 27mm lotus edge valve system was then able to cross the native aortic annulus successfully.The 27mm lotus edge valve was implanted.Successful repositioning of the 27mm lotus edge valve involved re-sheathing and deployment into a more accurate, higher position within the aortic annulus, in accordance with the instructions for use (ifu).The physician encountered difficulty locking the 27mm lotus edge valve, but was successfully locked after troubleshooting with the push-pull technique.After the procedure was completed, the patient was in recovery and signs of a minor stroke were observed.The patient's prognosis is good.
 
Event or Problem Description
It was reported that difficulty advancing the delivery system and stroke occurred.The patient was selected for a 27mm lotus edge valve implant.Balloon aortic valvuloplasty (bav) was performed with a 20mm non-bsc balloon catheter.A 27mm lotus edge valve system was advanced.The physician encountered challenges crossing the native aortic valve with the 27mm lotus edge valve system.The guide wire and the nosecone of the 27mm lotus edge valve system were repositioned.The 27mm lotus edge valve system was then able to cross the native aortic annulus successfully.The 27mm lotus edge valve was implanted.Successful repositioning of the 27mm lotus edge valve involved re-sheathing and deployment into a more accurate, higher position within the aortic annulus, in accordance with the instructions for use (ifu).The physician encountered difficulty locking the 27mm lotus edge valve, but was successfully locked after troubleshooting with the push-pull technique.After the procedure was completed, the patient was in recovery and signs of a minor stroke were observed.The patient's prognosis is good.It was further reported that there was no difficulty or challenges crossing the native valve as previously reported.The previously reported stroke was attributed to a vasovagal response due to femoral nerve compression that presented like a stroke immediately after the procedure.The 27mm lotus edge performed as expected in the patient's challenging anatomy.The patient's symptoms resolved shortly after the procedure.The neurology team worked the patient up, including magnetic resonance imaging (mri), subsequently ruling out a stroke for this patient.The patient was discharged home the next day and is doing well.
 
Additional Manufacturer Narrative
B1 adverse event/product problem - updated.B2 outcomes attributed to adverse event - updated.B5 describe event or problem - updated.H6 device codes - updated.H6 patient codes - updated.H1 type of reportable event -updated.

Brand Name
LOTUS EDGE VALVE SYSTEM
Common Device Name
LOTUS EDGE TM VALVE SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10662517
Report Number2134265-2020-13773
Device Sequence Number4284406
Product Code NPT
UDI-Device Identifier08714729960928
UDI-Public08714729960928
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2020
Device Model NumberH749LVSUS270
Device Catalogue NumberH749LVSUS270
Device Lot Number0025959283
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;